Algebraic & Geometric Topology

The $\infty$–categorical Eckmann–Hilton argument

Tomer M Schlank and Lior Yanovski

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at msp.org/agt.

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We define a reduced –operad P to be d–connected if the spaces P(n) of n–ary operations are d–connected for all n0. Let P and Q be two reduced –operads. We prove that if P is d1–connected and Q is d2–connected, then their Boardman–Vogt tensor product PQ is (d1+d2+2)–connected. We consider this to be a natural –categorical generalization of the classical Eckmann–Hilton argument.

Article information

Source
Algebr. Geom. Topol., Volume 19, Number 6 (2019), 3119-3170.

Dates
Received: 3 September 2018
Revised: 16 February 2019
Accepted: 26 February 2019
First available in Project Euclid: 29 October 2019

Permanent link to this document
https://projecteuclid.org/euclid.agt/1572314551

Digital Object Identifier
doi:10.2140/agt.2019.19.3119

Mathematical Reviews number (MathSciNet)
MR4023337

Zentralblatt MATH identifier
07142627

Subjects
Primary: 18D05: Double categories, 2-categories, bicategories and generalizations 18D50: Operads [See also 55P48] 55P48: Loop space machines, operads [See also 18D50]

Keywords
Eckmann–Hilton argument infinity operads

Citation

Schlank, Tomer M; Yanovski, Lior. The $\infty$–categorical Eckmann–Hilton argument. Algebr. Geom. Topol. 19 (2019), no. 6, 3119--3170. doi:10.2140/agt.2019.19.3119. https://projecteuclid.org/euclid.agt/1572314551


Export citation

References

  • M Anel, G Biedermann, E Finster, A Joyal, A generalized Blakers–Massey theorem, preprint (2017)
  • C Barwick, From operator categories to higher operads, Geom. Topol. 22 (2018) 1893–1959
  • C Berger, I Moerdijk, Axiomatic homotopy theory for operads, Comment. Math. Helv. 78 (2003) 805–831 \goodbreak\null
  • J M Boardman, R M Vogt, Homotopy invariant algebraic structures on topological spaces, Lecture Notes in Mathematics 347, Springer (1973)
  • H Chu, R Haugseng, G Heuts, Two models for the homotopy theory of $\infty$–operads, J. Topol. 11 (2018) 857–873
  • D-C Cisinski, I Moerdijk, Dendroidal sets as models for homotopy operads, J. Topol. 4 (2011) 257–299
  • D-C Cisinski, I Moerdijk, Dendroidal Segal spaces and $\infty$–operads, J. Topol. 6 (2013) 675–704
  • D-C Cisinski, I Moerdijk, Dendroidal sets and simplicial operads, J. Topol. 6 (2013) 705–756
  • G Dunn, Tensor product of operads and iterated loop spaces, J. Pure Appl. Algebra 50 (1988) 237–258
  • B Eckmann, P J Hilton, Group-like structures in general categories, I: Multiplications and comultiplications, Math. Ann. 145 (1962) 227–255
  • Z Fiedorowicz, R M Vogt, An additivity theorem for the interchange of $E_n$ structures, Adv. Math. 273 (2015) 421–484
  • D Gepner, R Haugseng, J Kock, $\infty$–Operads as analytic monads, preprint (2017)
  • D Gepner, J Kock, Univalence in locally cartesian closed $\infty$–categories, Forum Math. 29 (2017) 617–652
  • R Haugseng, $\infty$–Operads via symmetric sequences, preprint (2017)
  • A Joyal, Quasi-categories and Kan complexes, J. Pure Appl. Algebra 175 (2002) 207–222
  • J Lurie, Higher topos theory, Annals of Mathematics Studies 170, Princeton Univ. Press (2009)
  • J Lurie, Higher algebra, book project (2011) Available at \setbox0\makeatletter\@url http://tinyurl.com/Lurie-Higher-alg {\unhbox0
  • J P May, Iterated loop spaces and the $\mathcal{C}_n$, from “The geometry of iterated loop spaces”, Lectures Notes in Mathematics 271, Springer (1972) 39–49
  • M Robertson, The homotopy theory of simplicially enriched multicategories, preprint (2011)
  • T M Schlank, L Yanovski, On $d$–categories and $d$–operads, preprint (2019)
  • R M Vogt, Cofibrant operads and universal $E_\infty$ operads, Topology Appl. 133 (2003) 69–87